Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 196, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 24, 2001, 2:45 PM CDT for Randolph County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2001, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 24, 2001, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Randolph County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WUUS54 KMEG 241946 SVRMEM ARC121-242015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT FRI AUG 24 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 315 PM CDT. * AT 241 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER POCAHONTAS...MOVING NORTHEAST AT 10 MPH. DIME SIZED HAIL HAS BEEN REPORTED IN POCAHONTAS WITH THIS STORM. * CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE... ATTICA... BIGGERS...MAYNARD... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3630 9114 3616 9100 3632 9069 3650 9086
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:25 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 24, 10:25 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1025 AM CDT FRI AUG 24 2001 MORNING UPPER ANALYSIS SHOWING 50H HEIGHT 20M TO 30M LOWER OVER AREA TODAY THAN YESTERDAY. SFC ANALYSIS SHOWING OUTFLOW BNDRY JUST PASSED THROUGH PARIS AND MOVING SLOWLY SWWD. THIS COULD SERVE AS THE FOCUS FOR SOME SCT AFTERNOON CONVECTION ACROSS NERN ZNS. CURRENT TEMPS RUNNING A COUPLE DEGREES LOWER THAN YESTERDAY AT THIS TIME AND WITH SCT MID/HI CLOUDS AND EXPECTED CU DEVELOPMENT NEXT FEW HOURS CURRENT TEMP FCST OF HIGHS A COUPLE DEGREES LOWER THAN YESTERDAYS SEEMS REASONABLE. NO CHANGES PLANNED AT THIS TIME. .MEG...NONE. MZ
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.